Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 3, 2016, 2:18 PM MDT for Pueblo County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 2:18 PM MDT (20:18 UTC)
- Expired
- Jul 3, 2016, 2:45 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 34 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2007 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WWUS85 KPUB 032018 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 218 PM MDT SUN JUL 3 2016 COZ086-089-093-032045- CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 218 PM MDT SUN JUL 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO...EAST CENTRAL PUEBLO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 245 PM MDT... AT 218 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOONE...OR 22 MILES EAST OF PUEBLO...MOVING SOUTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOWLER...BOONE AND PUEBLO DEPOT. LAT...LON 3827 10433 3835 10412 3801 10386 3789 10417 TIME...MOT...LOC 2018Z 335DEG 18KT 3825 10419 $$ HODANISH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 3, 1:39 PM MDT, 39 minutes earlier.
Area forecast discussion, Jul 3, 1:39 PM MDT, 39 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 139 PM MDT SUN JUL 3 2016 .UPDATE... Issued at 137 PM MDT Sun Jul 3 2016 Short wave coming out of the mtns is initiating convection over the mtns and adj plains. HRRR is showing convection will likely to continue and drop east-southeast over the plains this afternoon. A couple of locally strong storms pssbl over plains especially s of US50. Cant rule out some locally heavy rain in the mtns...as Sand Dunes got over 2" yesterday. \/Hodanish && .SHORT TERM...(Today and tonight) Issued at 345 AM MDT Sun Jul 3 2016 This morning an upr disturbance is bringing showers and some isold thunder to the contdvd. The NAM shows the upr disturbance slowly moving southward ovr the forecast area thru the day. The HRRR shows the activity over the contdvd and possibly affecting the nrn Sangres and the Pikes Peak area into about midmorning, and then briefly dissipating. Showers/tstms show up in the HRR again around 17-18Z ovr and nr the mtn areas, and then spread east and south ovr the forecast area in the afternoon and evening as the upr wave moves south. There will still be the threat of locally heavy rainfall, which could cause problems if it falls in urban areas, on burn scars or in locations that have had heavy rain in the last few days. High temps today are still expected to be a little below average. By late evening it looks like most, if not all of the convection should end as the upr wave moves out of the area and an upr ridge builds ovr the state. .LONG TERM...(Monday through Saturday) Issued at 345 AM MDT Sun Jul 3 2016 ...A warming and drying trend for the middle of the week... Monday-Tuesday...Generally weak westerly flow aloft progged across the region on Monday gives way to increasing westerly flow aloft across the area on Tuesday, as an upper trough moving across the Pac NW continues into the Northern Tier on Tuesday. Models continue to indicate a minor disturbance moving through the flow on Monday, supporting scattered showers and storms developing across the higher terrain Monday afternoon, with a few storms moving east across the plains through the evening. Temperatures on Monday look to be around seasonal averages. Drier air within the increasing westerly flow on Tuesday helps to mix out the atmosphere with warmer and drier conditions expected. There will be enough residual moisture to support isolated afternoon and evening storms, mainly over the higher terrain, with convection expected to be more high based. Wednesday-Thursday...Moderate westerly flow aloft continues across the region, as Northern Tier upper trough continues to translate east. Warm and dry westerly flow helps to boost temperatures across the area on Wednesday with diurnal isolated high based storms possible over and near the higher terrain. Wednesday could be a critical fire weather day across portions of the area, though will have to see how recent rainfall has affected fuels across the area. Passing Northern Tier system looks to send a weak front across the area on Thursday, supporting slightly cooler temperatures and slightly better chances of storms across the area. Friday-Saturday...Generally dry west to southwest flow aloft progged across the area into next weekend keeping temperatures at or above seasonal averages and chances for mainly high based convection over and near the higher terrain through the period. However, the ECMWF still keeps more available moisture across the area and is indicating better chances of diurnal storms both Friday and Saturday. Time will tell. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1126 AM MDT Sun Jul 3 2016 Scattered tsra will be possible at all three the taf sites...kpub...kals and kcos this afternoon and early evening. Brief pds of mvfr could occur due to precip/cigs. Otherwise expect vfr. Winds will be light except in and near tsra. && .PUB Watches/Warnings/Advisories... NONE. && UPDATE...HODANISH SHORT TERM...28 LONG TERM...MW AVIATION...HODANISH
Hazardous weather outlook, Jul 3, 11:05 AM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT SUN JUL 3 2016 COZ058>089-093>099-041715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1105 AM MDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE HIGHER TERRAIN TODAY, WITH ISOLATED STORMS OVER THE SOUTHEAST PLAINS. THE MAIN STORM THREATS WILL BE LIGHTNING AND WIND GUSTS UP TO 50 MPH. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND SMALL HAIL. IT IS POSSIBLE THAT ONE OR TWO STORMS COULD BECOME MARGINALLY SEVERE WITH HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH. THE BEST CHANCE FOR MARGINALLY SEVERE STORMS WILL BE OVER THE RATON MESA AND SPANISH PEAKS REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE DAILY CHANCES FOR THUNDERSTORMS...MAINLY OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE LIGHTNING AND WIND GUSTS UP TO 50 MPH. HOWEVER...SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE RATON MESA AND SPANISH PEAKS REGION. HODANISH
In the hours before
Special weather statement, Jul 3, 2:18 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 218 PM MDT SUN JUL 3 2016 COZ086-089-093-032045- CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 218 PM MDT SUN JUL 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO...EAST CENTRAL PUEBLO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 245 PM MDT... AT 218 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOONE...OR 22 MILES EAST OF PUEBLO...MOVING SOUTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOWLER...BOONE AND PUEBLO DEPOT. LAT...LON 3827 10433 3835 10412 3801 10386 3789 10417 TIME...MOT...LOC 2018Z 335DEG 18KT 3825 10419 HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:38 PM MDT | Special Weather Statement | PUB | Gunnison | 52 min |
| Jul 3, 3:37 PM MDT | Special Weather Statement | PUB | Baca | 38 min |
| Jul 3, 4:17 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 17 min |
| Jul 3, 4:31 PM MDT | Special Weather Statement | PUB | Baca | 29 min |
| Jul 3, 4:36 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 24 min |
| Jul 3, 4:58 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 19 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.